Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 103, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 18, 2001, 7:32 PM CDT for Ripley County, Missouri. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2001, 7:32 PM CDT (00:32 UTC)
- Expired
- Jul 18, 2001, 8:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ripley County, MO
The radar
The Memphis radar (KNQA), 171 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:37 PM CDT | Hail 0.75 | Doniphan, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2866 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:00 PM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, Jul 18, 1:00 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT WED JUL 18 2001 PRIMARY FCST CHALLENGE IS ON NEXT TWO VORTS. IR PICS SHOW 1ST POTENT VORT JUST UPSTREAM WITH COOLING TOPS/INCREASING LTG STRIKES IN STL VCNTY...EXTENDING WWARD ALONG QUASI-STNRY LOW LAYER BOUNDARY...AS FAR WEST EVEN AS MCI. NOTE H7 CAPPING TEMPS 10-12C PLUS INHIBITING CONVECTION IN STILL SOUPY AIR MASS TO SOUTH AND WEST OF BOUNDARY. MODELS PRODUCE DIFFERING SOLUTIONS ON EXACT TRACKS AND TIMING OF TWO COMPLEXES BUT IN GENERAL THEIR DIFFERENCES WON'T MAJORLY AFFECT ZFP WORDING. PER RECENT COORDINATION WITH SPC...1ST POTENT VORT SLIDING SE OUT OF STL WL BE ENCOUNTERING MOISTURE RICH AND DIURNALLY JUICED ATMOSPHERE IN PAH FA...WITH UPCOMING WW FOR MUCH OF AREA THRU 23Z. SHOULD BE A LULL THEN IN EARLY NIGHT ACTIVITY FOLLOWED BY LATE NIGHT/EARLY MORNING NEXT CHC PCPN AS 2ND VORT TOPS RIDGE AND SLIDES SE JUST EAST OF MID LEVEL CAPPING. SUM EFFECT IS HIGHEST POPS NORTH AND EAST...TAPERING TO LOWER POPS SOUTH AND WEST THRU THU. MAY HAVE TO LINGER POPS SW INTO THU NIGHT AS LOW LAYER BOUNDARY PIVOTS IN WAKE OF AFOREMENTIONED SYSTEMS. LATEST EXTENDED GUIDANCE MINIMIZES CHC PCPN AS BROAD SCALE UPPER HIGH CIRCULATION AND MID LEVEL CAP STRENGTHENS...SO WL FOLLOW IN LIKE MANNER WITH NEEDED EXTENDED MODIFICATIONS. GUIDANCE IS GENERALLY IN SYNCH AND PERFORMING FAIRLY WELL...AND WITH OVERALL PATTERN PERSISTENCE WL OFFER JUST MINOR TWEEKS. .PAH...NONE. DH
In the hours before
Special weather statement, Jul 18, 5:35 PM CDT, 1 hour 57 minutes before
KYZ001-002-MOZ100-109-110-112-114-182300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 535 PM CDT WED JUL 18 2001 ...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF WESTERN KENTUCKY AND SOUTHEAST MISSOURI... AT 535 PM CDT RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS FROM NEAR CLINTON KENTUCKY TO POPLAR BLUFF MISSOURI. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING...TORRENTIAL DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. THE LEADING EDGE OF THIS AREA WILL REACH THE MISSOURI AND KENTUCKY STATE LINES BY 6 PM CDT. PERSONS IN THE AFFECTED AREAS SHOULD BE ALERT FOR FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
Special weather statement, Jul 18, 5:47 PM CDT, 1 hour 45 minutes before
KYZ001-MOZ109-110-114-182315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 547 PM CDT WED JUL 18 2001 ...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF WESTERN KENTUCKY AND SOUTHEAST MISSOURI... AT 545 PM CDT RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS FROM NEAR FULTON KENTUCKY TO POPLAR BLUFF MISSOURI. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING...TORRENTIAL DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. THE LEADING EDGE OF THIS AREA WILL REACH FROM NEAR UNION CITY TENNESSEE TO THE MISSOURI ARKANSAS STATE LINE BY 615 PM CDT. PERSONS IN THE AFFECTED AREAS SHOULD BE ALERT FOR FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
Local storm report, Jul 18, 5:52 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
552 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM CAPE GIRARDEAU MO 1.00 INCH HAIL
07/18/01 CAPE GIRARDEAU REPORTED BY CHANNEL
KFVS-12
0515 PM MURRAY KY WIND DAMAGE
07/18/01 CALLOWA2Y SEVERAL TREES DOWN
THROUGHOUT CITY REPORTED
BY LAW ENFORCEMENTSpecial weather statement, Jul 18, 6:07 PM CDT, 1 hour 25 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-182330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 607 PM CDT WED JUL 18 2001 ...SEVERE THUNDERSTORM WATCH HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT THIS AFTERNOON ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY EXPIRED AT 6 PM CDT. SHOWERS AND THUNDERSTORMS WILL CONTINU&E ACROSS THE AREA THIS EVENING. THE MAIN THREAT FOR THUNDERSTORMS WILL BE OVER SOUTHEAST MISSOURI THIS EVENING...WHERE AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE. SHANKLIN
Local storm report, Jul 18, 6:17 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
617 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0528 PM HICKMAN KY WIND DAMAGE
07/18/01 FULTON TREE REPORTED DOWN ALONG
UNION CITY HIGHWAY WITHIN
CITY LIMITS REPORTED BY
LAW ENFORCEMENT
0550 PM CAYCE KY WIND DAMAGE
07/18/01 FULTON TREES AND POWERLINES DOWN
REPORTED B Y LAW
ENFORCEMENT AND COUNTY
EOCLocal storm report, Jul 18, 6:21 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
621 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM CANTON KY WIND DAMAGE
07/18/01 TRIGG TREE DOWN IN CANTON AT
THE INTERSECTION OF HWY
68 AND KY HWY 164
REPORTED BY COOP
OBSERVER
0455 PM 4E CANTON KY WIND DAMAGE
07/18/01 TRIGG TREE DOWN REPORTED BY
COOP OBSERVER
0455 PM 8E CANTON KY WIND DAMAGE
07/18/01 TRIGG TREE DOWN REPORTED BY
COOP OBSERVERThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:51 AM CDT | Flash Flood Warning | PAH | Alexander | 3 hr |
| Jul 19, 3:07 PM CDT | Flash Flood Warning | PAH | Ripley | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.